MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY TORCH MODULE

BIOFIRE DIAGNOSTICS, LLC FILMARRAY TORCH MODULE
Model Number HTFA-SUB-0103
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: (b)(6) ((b)(6) france) reported a potential false-positive neisseria meningitidis result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.A 4-month-old infant presented with pyelonephritis associated with an episode of malaise and poor tolerance of fever.On (b)(6) 2025, at 21:54, the patient's csf sample was collected via lumbar puncture.Cerebrospinal fluid cytology and biochemistry were normal.On (b)(6) 2025, the me panel reported a 'detection' for n.Meningitidis.On an unknown date, the sample was tested on an elitech meningitis pcr kit which resulted as negative.The customer reported the patient was affected due to prolonged iv treatment (inappropriate treatment).No patient harm was reported.The analysis of the me panel run file provided by the customer showed unusual activity across the array, with two melts of the n.Meningitidis assay shifted from the center of the target melt window.A potential product malfunction was identified.An in-house investigation was performed on the module tm08944 instrument and concluded various parts could have contributed to the result observed in customer's site.However, the instrument could not be definitively identified as the root cause of the false positive.Quality control (qc) records for me panel pouch lot# 3suy25 (kit lot# 1047725) and the filmarray torch instrument (serial number# (b)(6)) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.Conclusion: the investigation found that the most likely cause of the discrepant result was a possible instrument error or pouch error but was unable to identify a root cause.Module tm08944 was received for work order (b)(4) on (b)(6) 2026.While service was unable to replicate the error observed at the customer site during their in-house testing, they did report that various parts were replaced, including a molded window bladder and cables.Subject matter experts reviewing the service reports of work order (b)(4) also indicated that optic-return issues in the instrument may have contributed to the result observed in the run file provided; however, a similar phenotype may also be seen from pouch plastics.The investigation found that the false positive result was likely due to either an instrument error or pouch manufacturing error but was unable to definitively link cause to either possibility.There are multiple potential sources or causes of false positive and/or false negative results.It is important that all me panel test results be interpreted in conjunction with other clinical, epidemiological, or laboratory information.Clinical performance can be found in tables 9, 14, and 15 of the biofire me panel instructions for use.
 
Event or Problem Description
(b)(6) ((b)(6), france) reported a potential false-positive neisseria meningitidis result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.The customer reported that due to the me panel the patient was affected due to prolonged treatment (inappropriate treatment).No patient harm was reported.A potential product malfunction was identified.The investigation found that the most likely cause of the discrepant result was a possible instrument error or pouch error.

Brand Name
FILMARRAY TORCH MODULE
Common Device Name
FILMARRAY TORCH MODULE
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key25044907
Report Number3002773840-2026-00009
Device Sequence Number10369622
Product Code NSU
UDI-Device Identifier00815381020277
UDI-Public00815381020277
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHTFA-SUB-0103
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age4 MO
Patient SexUnknown